Alert archive / Tennessee / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 51, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at May 6, 2021, 6:00 PM CDT for Franklin County, Lincoln County, Moore County, Tennessee. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2021, 6:00 PM CDT (23:00 UTC)
- Expired
- May 6, 2021, 7:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 52 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 6:28 PM CDT | TSTM WND DMG | 5 S Fayetteville, TN | PORTIONS OF A METAL ROOF WAS PEELED OFF OF A HOME IN PARK CITY. |
| May 6, 6:34 PM CDT | TSTM WND DMG | 4 S Fayetteville, TN | TREES DOWN AND HAIL OF UNKNOWN SIZE NEAR PARK CITY. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1719 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
571
WUUS54 KHUN 062300
SVRHUN
TNC051-103-127-070000-
/O.NEW.KHUN.SV.W.0051.210506T2300Z-210507T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Huntsville AL
600 PM CDT Thu May 6 2021
The National Weather Service in Huntsville Alabama has issued a
* Severe Thunderstorm Warning for...
Moore County in Middle Tennessee...
Lincoln County in Middle Tennessee...
Western Franklin County in Middle Tennessee...
* Until 700 PM CDT.
* At 559 PM CDT, severe thunderstorms were located along a line
extending from 11 miles northwest of Shelbyville to 13 miles east
of Lexington, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Winchester, Fayetteville, Lynchburg, Estill Springs, Ardmore,
Huntland, Petersburg, Tims Ford Lake, Lincoln and Howell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Tims Ford Lake, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3539 8628 3538 8625 3537 8627 3534 8624
3533 8620 3536 8616 3533 8602 3499 8630
3499 8684 3526 8683 3525 8675 3531 8668
3533 8660 3537 8660 3536 8649 3533 8646
3532 8642 3535 8641 3536 8633 3541 8626
TIME...MOT...LOC 2259Z 282DEG 32KT 3559 8660 3498 8714
HAIL...0.75IN
WIND...60MPH
$$
251 follow-up statement
445
WWUS54 KHUN 062356
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
656 PM CDT Thu May 6 2021
TNC051-103-127-070004-
/O.EXP.KHUN.SV.W.0051.000000T0000Z-210507T0000Z/
Moore TN-Lincoln TN-Franklin TN-
656 PM CDT Thu May 6 2021
...THE SEVERE THUNDERSTORM WARNING FOR MOORE...LINCOLN AND WESTERN
FRANKLIN COUNTIES WILL EXPIRE AT 700 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
Remember, a Severe Thunderstorm Warning still remains in effect for
southeastern Lincoln and Franklin counties until 730 PM.
LAT...LON 3539 8628 3538 8625 3537 8627 3534 8624
3533 8620 3536 8616 3533 8602 3499 8630
3499 8684 3526 8683 3525 8675 3531 8668
3533 8660 3537 8660 3536 8649 3533 8646
3532 8642 3535 8641 3536 8633 3541 8626
TIME...MOT...LOC 2354Z 282DEG 32KT 3549 8606 3489 8660
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:47 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, May 6, 2:47 PM CDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 247 PM CDT Thu May 6 2021 .NEAR TERM...(Tonight) Issued at 248 PM CDT Thu May 6 2021 Temperatures have climbed into the upper 60s to lower 70s in most locations except in portions of southern middle Tennessee. A surface low is moving east into Ohio with a trailing cold front extending southwest from this feature into extreme southeastern Missouri and the northeastern tip of Arkansas. Some strong to severe thunderstorms have developed within a line ahead of this cold front. This line of shower and thunderstorm activity is moving quickly southeast towards the Jonesboro community in northeastern Arkansas. Based on current movement, this still looks to push into locations near the AL/TN/MS borders between 5 and 6 PM roughly. It appears at least right around 5 to 7 PM, there may be steep enough lapse rates, shear, moisture between 850 mb and 500 mb, and around 500 J/KG MUCAPE for strong thunderstorms capable of producing winds gusts to 55 mph and small hail. An isolated threat of large hail and damaging winds still looks possible, especially in northwestern Alabama, where instability will be highest before it wanes in the evening with the loss of daytime heating. Models continue to show much drier air aloft pushing into the area between 9 PM and midnight. This should shutoff precipitation from west to east during that timeframe. Left isolated showers/thunderstorms chances in through 11 PM in the east and towards Cullman county. Confidence lowers concerning whether the isolated severe threat can hold on east of I-65 past 8 or 9 PM, but can't rule it out entirely. Not expecting much rain with this, since the line will be moving very quickly through the area and may be weakening substantially as it approaches the I-65 corridor. .SHORT TERM...(Friday through Saturday) Issued at 248 PM CDT Thu May 6 2021 Clear skies should return during the early morning hours. Believe winds will stay up enough overnight to keep fog from forming. The exception might be in areas sheltered from winds in northwest Alabama where winds will be lighter around daybreak on Friday. Another cool night in store with lows dropping back into the lower to mid 40s behind the front towards daybreak. Another cool day in store on Friday, despite abundant sunshine. Highs still look to only climb into the mid 60s in many areas and to around 70s degrees west of the I-65 corridor. Westerly flow kicks in as the surface high over the area quickly begins shifting eastward Friday night. Fairly decent warm air advection should allow dewpoints to climb and lows to only drop into the mid upper 40s/lower 50s west of the I-65 corridor and cloud cover should help keep temperatures warmer there as well. Further east, this should setup quite a gradient in temperatures, due to drier air trapped in valley areas and clear skies much of the night. Lows there will likely drop into the lower to mid 40s. Expect a weak warm front to exit from central Missouri into southern Tennessee Saturday morning. This warm front extends east from a storm system developing over the midwestern states. At this point northern Alabama still looks to be in a very dry and stable airmass overall. Models show some light precipitation moving across our southern middle Tennessee counties Saturday afternoon, but as stated earlier this should be all light rain showers at best. No thunderstorms are expected at this time. Should be a bit warmer with highs reaching the lower 70s in most locations. Most guidance continues to push this warm front further north Saturday night into Sunday morning. This should make for an even warmer night on Saturday night with lows only dropping into the mid to upper 50s in most locations. .LONG TERM...(Saturday night through Wednesday) Issued at 248 PM CDT Thu May 6 2021 This warm front also appears to be re-enforced by a secondary warm front via a strong low level jet that develops ahead of the cold front approaching from the west over eastern Kansas and western Missouri. This low level jet will provide for at least breezy conditions on Sunday, despite cloud cover. For now, went with highs in the lower 80s, but this may be too low, given strong warm air advection and 925 mb temperatures, despite abundant cloud cover. Expect sustained winds of around 15 mph with gusts to 30 mph possible. The front is slow to move east and models continue to hold off any precipitation in Alabama until Sunday night into Monday. Models show some drier air and a drop to isolated scattered pop Monday night before shower and thunderstorm chances increase again as the front moves northward again after stalling in southern Alabama. Looking at some fairly heavy rainfall signals with this system and high PWAT values. So a good 1 to 2 inches currently in forecast may be a bit underdone. As the front waffles through the area Tuesday into the middle part of next week, we could start to see some flooding issues and stronger storms develop again. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1222 PM CDT Thu May 6 2021 VFR conditions are expected to continue through much of the afternoon, before a line of scattered showers and thunderstorms approaches the terminals from the northwest. Confidence is not high enough for predominant -TSRA at either terminal, but have included a tempo group for MVFR conditions between 23Z and 1Z. Left VCTS in at terminals through 3Z at KMSL and 5Z at KHSV for lingering activity with a return to VFR conditions. Expect rain chances to end then and winds to become more northwesterly. These northwesterly winds should pick up after 16Z on Friday to around 12 knots with gusts around 20 knots possible. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...KTW SHORT TERM...KTW LONG TERM...KTW AVIATION...KTW For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, May 6, 1:53 PM CDT, 4 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 153 PM CDT Thu May 6 2021 ALZ001>010-016-TNZ076-096-097-071100- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 153 PM CDT Thu May 6 2021 This Hazardous Weather Outlook is for north central Alabama, northeast Alabama, northwest Alabama and southern middle Tennessee. .DAY ONE...This afternoon and tonight. Scattered thunderstorms will move southeast into the area from 4 pm through 8 pm. A few of these could be strong with small hail and wind gusts up to 50 mph. An isolated severe thunderstorm is also possible with higher gusts and larger hail, but this risk is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. A few thunderstorms are possible Sunday through Wednesday. .SPOTTER INFORMATION STATEMENT... Formal activation of storm spotters and emergency management personnel is not anticipated at this time. However, timely reports of hail and high winds will be greatly appreciated. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, May 6, 5:28 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
528 PM CDT THU MAY 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND DMG 4 SSW WATERLOO 34.85N 88.08W
05/06/2021 COLBERT AL EMERGENCY MNGR
TREE DOWN AT THE RIVERTON COMMUNITY RV PARK.
&&
BCCLocal storm report, May 6, 5:42 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
542 PM CDT THU MAY 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM TSTM WND DMG CHEROKEE 34.76N 87.97W
05/06/2021 COLBERT AL BROADCAST MEDIA
MULTIPLE TREES DOWN TANGLED WITH POWER
LINES.
&&
BCCLocal storm report, May 6, 5:45 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
545 PM CDT THU MAY 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND DMG 7 N KILLEN 34.96N 87.52W
05/06/2021 LAUDERDALE AL BROADCAST MEDIA
LARGE TREE LIMBS DOWN IN THE GREEN HILL
AREA.
&&
BCCLocal storm report, May 6, 5:51 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
551 PM CDT THU MAY 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 6 WNW UNDERWOOD-PETERSV 34.90N 87.79W
05/06/2021 LAUDERDALE AL PUBLIC
LARGE LIMBS BLOCKING THE INTERSECTION OF
COUNTY ROAD 6 AND COUNTY ROAD 15.
&&
BCCLocal storm report, May 6, 5:52 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
552 PM CDT THU MAY 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG 1 NE TUSCUMBIA 34.73N 87.70W
05/06/2021 COLBERT AL PUBLIC
TREE DOWN ON A HOUSE ON CAVE STREET IN
TUSCUMBIA. TIME ESTIMATED FROM RADAR.
&&
BCCLocal storm report, May 6, 5:59 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
559 PM CDT THU MAY 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG 4 WNW UNDERWOOD-PETERSV 34.90N 87.75W
05/06/2021 LAUDERDALE AL BROADCAST MEDIA
TREES DOWN ON COUNTY ROAD 281. TIME
ESTIMATED FROM RADAR.
&&
BCCThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 6:53 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lincoln | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.